Dissipative structure and entropy for hyperbolic systems of balance laws

Shuichi Kawashima, W. A. Yong

Research output: Contribution to journalArticlepeer-review

44 Citations (Scopus)

Abstract

In this paper, we introduce an entropy condition for hyperbolic systems of balance laws. Under this condition, we use the Chapman-Enskog expansion to derive the corresponding viscous conservation laws. Further structural conditions are discussed in order to develop (local and global) existence theories for the balance laws and viscous conservation laws.

Original languageEnglish
Pages (from-to)345-364
Number of pages20
JournalArchive for Rational Mechanics and Analysis
Volume174
Issue number3
DOIs
Publication statusPublished - Dec 1 2004

All Science Journal Classification (ASJC) codes

  • Analysis
  • Mathematics (miscellaneous)
  • Mechanical Engineering

Fingerprint Dive into the research topics of 'Dissipative structure and entropy for hyperbolic systems of balance laws'. Together they form a unique fingerprint.

Cite this